Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 13, 2007, 4:37 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 4:37 PM MDT (22:37 UTC)
- Expired
- Mar 13, 2007, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 132237 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 437 PM MDT TUE MAR 13 2007 ...RED FLAG WARNING IN EFFECT UNTILL 7 PM FOR BOOTHEEL OF NEW MEXICO DUE TO LOW HUMIDITY AND STRONG WINDS WITH HIGH FIRE DANGER RATINGS... .A RED FLAG WARNING IS IN EFFECT UNTILL 7 PM THIS EVENING FOR THE BOOTHEEL OF SOUTHWESTERN NEW MEXICO DUE TO LOW HUMIDITY AND STRONG WINDS WITH HIGH FIRE DANGER RATINGS. NMZ111-140100- /O.NEW.KEPZ.FW.W.0004.070313T2237Z-070314T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 437 PM MDT TUE MAR 13 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTILL 7 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT UNTILL 7 PM THIS EVENING FOR THE BOOTHEEL OF SOUTHWESTERN NEW MEXICO DUE TO LOW HUMIDITY AND STRONG WINDS WITH HIGH FIRE DANGER RATINGS. STRONG GRADIENT WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED TO CONTINUE UNTIL ABOUT 7 PM THIS EVENING...WITH RELATIVE HUMIDITY BELOW 15 PERCENT AND FIRE DANGER READINGS OF HIGH TO VERY HIGH. WINDS WILL DIMINISH BY AROUND 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 2:54 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 13, 2:54 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 254 PM MDT TUE MAR 13 2007 .SYNOPSIS... DRY WEATHER FOR THE WEEK AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE BORDERLAND. A BACK DOOR COLD FRONT EARLY FRIDAY MORNING WILL COOL TEMPERATURES FOR THE WEEKEND. && .DISCUSSION... THE LOW PRESSURE SYSTEM WHICH BROUGHT CLOUDS AND SOME LIGHT SHOWERS TO THE EASTERN REACHES OF THE REGION CURRENTLY MOVING OVER THE TEXAS PANHANDLE. ANY RESIDUAL CLOUD COVER BEHIND THE LOW SHOULD BE GONE BY EVENING. NORTHWEST FLOW WILL MOVE IN BEHIND THE LOW...DRYING AND WARMING THINGS FOR THE MIDDLE OF THE WEEK. A SHORTWAVE DIGGING DOWN THE EAST SIDE OF THE RIDGE WILL KICK A BACK DOOR COLD FRONT ACROSS REGION EARLY FRIDAY MORNING. THE NAM IS BRINGING THE FRONT IN FROM AN EASTERLY DIRECTION WHILE THE GFS HAS A MORE NORTHERLY TRACK. ECMWF SEEMS TO BE MORE IN LINE WITH THE NAMS PROJECTION OF BRINGING THE FRONT IN FROM THE EAST. LEFT TEMPS AS THEY WERE FOR THAT TIME PERIOD AS THE COOL DOWN WAS WELL REPRESENTED GIVEN SOME UNCERTAINTY IN THE STRENGTH AND WESTWARD EXTEND OF THE FRONT. EUROPEAN AND GFS HAVE A SECONDARY COOL PUSH FRIDAY NIGHT INTO SATURDAY WHICH MAY COOL TEMPS ANOTHER DEGREE OR TWO. ANOTHER SHORTWAVE...THIS TIME FROM THE SOUTHWEST...WILL DRAG SOME SUBTROPICAL MOISTURE OVER THE BORDERLAND ON SUNDAY. CURRENT MODELS NOT INDICATING ENOUGH MOISTURE FOR MORE THAN A CLOUD OR TWO. SHOULD THE MOISTURE AMOUNT INCREASE AN ISOLATED SHOWER OR TWO CANNOT BE RULED OUT...BUT DID NOT INCLUDE IN FORECAST AT THIS TIME. && .AVIATION... VALID 14/00Z-15/00Z VFR CONDTS EXPECTED ACRS ALL TAF SITES AND TWEB RTES...AS HI PRS ALFT BLDS IN FM NW. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 54 83 53 83 49 / 0 0 0 0 0 SIERRA BLANCA TX 47 80 46 81 49 / 0 0 0 0 0 LAS CRUCES 49 85 49 84 46 / 0 0 0 0 0 ALAMOGORDO 43 84 44 83 44 / 0 0 0 0 0 CLOUDCROFT 32 61 32 60 33 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 50 82 48 80 43 / 0 0 0 0 0 SILVER CITY 44 74 45 73 40 / 0 0 0 0 0 DEMING 43 83 41 82 44 / 0 0 0 0 0 LORDSBURG 46 81 45 81 44 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 23/23
Hazardous weather outlook, Mar 13, 6:01 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MDT TUE MAR 13 2007 NMZ022>025-030>032-TXZ055-056-141215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 601 AM MDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIEPER
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.